User Profile
I've been taking the tegretol for 2 1/2 years, but after this last seizure they're trying to switch me to Keppra. Since I started the Keppra I haven't slept, I'm hallucinating, my entire body hurts, I have this uncontrollable leg jerking and I'm miserable. Is this the Keppra or am I simply taking too much medicine and they're not reacting well together? I need help and my neurologist said they can't see me until August and I cannot go through all this for 3 months.


Did you find this post helpful?
|

User Profile
replied May 7th, 2008
Epilepsy Answer A4064
All 3 medicines, Tegretol (carbamazepin), Keppra (levetiracetam) and Dilantin (fenitoin) are used for treating epilepsy. Keppra is usually used as an additional medicine for treating epilepsies that are resistant to therapy.


You didn’t state how long you have been experiencing epilepsy and how often you were getting seizures despite the therapy but, according to the therapy, it is likely that you are experiencing resistant epilepsy.
Resistant epilepsies requires regular monitoring by a specialist – neurologist.



|
Did you find this post helpful?
Must Read
Click here to learn more about what causes epilepsy and the different types of epilepsy. Start here to learn about the basics of this type of brain disorder. ...
Get the facts on epilepsy types. Identify signs & symptoms of epilepsy. We outline different types of epileptic seizures so you know when to seek help....
How can you know if you're having an epileptic seizure? We outline how doctors clinically diagnose epilepsy and other seizures here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Epilepsy , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.